Alert archive / Missouri / Frost Advisories in 2008
Frost Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 15, 2008, 2:22 PM CDT for 9 counties in Missouri; Doniphan County, Kansas. It took effect at Oct 15, 2008, 9:41 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2008, 2:22 PM CDT (19:22 UTC)
- In effect from
- Oct 15, 2008, 9:41 PM CDT
- Expired
- Oct 16, 2008, 8:53 AM CDT
- In force
- 11 hr
- Issued by
- NWS Kansas City, MO
Counties Doniphan County, KS, Andrew County, MO, Atchison County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Harrison County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 154 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 151922 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 222 PM CDT WED OCT 15 2008 MOZ001-002-011-160330- /O.NEW.KEAX.FR.Y.0003.081016T0900Z-081016T1400Z/ ATCHISON MO-NODAWAY-HOLT- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... MOUND CITY...OREGON 222 PM CDT WED OCT 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. SKIES WILL CLEAR LATE THIS AFTERNOON AS A COOL AIR MASS SURGES SOUTHEAST INTO MISSOURI. TEMPERATURES WILL FALL STEADILY TONIGHT WITH THE AID OF CLEAR SKIES AND DIMINISHING WINDS. AS TEMPERATURES FALL INTO THE MIDDLE 30S LATE TONIGHT...AREAS OF FROST ARE EXPECTED TO DEVELOP. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ DB
3 follow-up statements
000 WWUS73 KEAX 160241 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 941 PM CDT WED OCT 15 2008 KSZ102-MOZ003>005-012>014-161045- /O.EXA.KEAX.FR.Y.0003.081016T0900Z-081016T1400Z/ DONIPHAN-WORTH-GENTRY-HARRISON-ANDREW-DE KALB-DAVIESS- INCLUDING THE CITIES OF...TROY...GRANT CITY...ALBANY... STANBERRY...BETHANY...SAVANNAH...CAMERON...GALLATIN...JAMESPORT 941 PM CDT WED OCT 15 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. THE COMBINATION OF CLEAR SKIES...LIGHT NORTHWEST WINDS...AND A VERY COOL CANADIAN AIRMASS WILL ALLOW TEMPERATURES TO STEADILY FALL THROUGH THE 40S AND INTO THE 30S OVERNIGHT. AS TEMPERATURES FALL INTO THE MIDDLE 30S TOWARDS SUNRISE...AREAS OF FROST ARE EXPECTED TO DEVELOP. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MOZ001-002-011-161045- /O.CON.KEAX.FR.Y.0003.081016T0900Z-081016T1400Z/ ATCHISON MO-NODAWAY-HOLT- INCLUDING THE CITIES OF...TARKIO...ROCKPORT...MARYVILLE... MOUND CITY...OREGON 941 PM CDT WED OCT 15 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. THE COMBINATION OF CLEAR SKIES...LIGHT NORTHWEST WINDS...AND A VERY COOL CANADIAN AIRMASS WILL ALLOW TEMPERATURES TO STEADILY FALL THROUGH THE 40S AND INTO THE 30S OVERNIGHT. AS TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S TOWARDS SUNRISE...AREAS OF FROST ARE EXPECTED TO DEVELOP. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MJ
000 WWUS73 KEAX 160822 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 322 AM CDT THU OCT 16 2008 KSZ102-MOZ001>005-011>014-161400- /O.CON.KEAX.FR.Y.0003.081016T0900Z-081016T1400Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT 322 AM CDT THU OCT 16 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES HAVE FALLEN INTO THE LOWER 30S ACROSS NORTHERN MISSOURI THIS MORNING UNDER CLEAR SKIES AND LIGHT WINDS. EXPECT FROST TO FORM AND REMAIN IN PLACE UNTIL AROUND 9 AM WHEN TEMPERATURES RISE TO ABOVE FREEZING. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF FROST IN THE FALL OR THE OCCURRENCE OF A FROST ONCE THE SPRING GROWING SEASON HAS BEGUN. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS73 KEAX 161353 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 853 AM CDT THU OCT 16 2008 KSZ102-MOZ001>005-011>014-161500- /O.CAN.KEAX.FR.Y.0003.000000T0000Z-081016T1400Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-HOLT-ANDREW- DE KALB-DAVIESS- INCLUDING THE CITIES OF...TROY...TARKIO...ROCKPORT...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...MOUND CITY...OREGON... SAVANNAH...CAMERON...GALLATIN...JAMESPORT 853 AM CDT THU OCT 16 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE FROST ADVISORY. THE AREAS OF FROST WHICH FORMED OVERNIGHT WILL CONTINUE TO MELT QUICKLY THIS MORNING AS TEMPERATURES RISE INTO THE 40S. $$ DB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 15, 12:12 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 15, 12:12 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1212 PM CDT WED OCT 15 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... MAIN FOCUS IS PRECIPITATION TODAY...LATEST RADAR AND SATELLITE IMAGERY ALONG WITH SURFACE OBSERVATIONS INDICATE UPPER LEVEL TROUGH IS LIFTING OUT INTO THE PLAINS AND THE ASSOCIATED SURFACE LOW IS NOW LOCATED OVER OVER SOUTHEAST KANSAS. THE FRONT...PREVIOUS STATIONARY IS NOW MOVING NORTH AS A WEAK WARM FRONT LAYING OUT ACROSS CENTRAL MISSOURI. AREAS OF FOG ARE A CONCERN THIS MORNING AS WELL...BUT AS THE RAIN SHIELD MOVES NORTHWARD WITH THE FRONT...WE HAVE SEEN SOME DISSIPATION. THEREFORE...WILL GO WITH JUST AREAS OF DENSE FOG THIS MORNING. AS THE SURFACE LOW MOVES NORTHEAST THE WINDS WILL BECOME MORE STEADY OUT OF THE NORTHWEST AND HELP TO SCOUR OUT THE FOG LATER THIS MORNING. THE NAM SEEMS TO HAVE THE BEST HANDLE ON THE PRECIPITATION EXCEPT SEEMS TO HAVE IT A LITTLE OVERDONE...MAY BE SOME CONVECTIVE FEEDBACK...BUT STILL EXPECT UP TO AN INCH IN SOME PLACES WITH THIS SYSTEM. THE 300K ISENTROPIC SURFACE PRESSURE ADVECTION SUPPORTS DECENT LIFT...AND THE SUBTROPICAL CONNECTION FROM THE WESTERN GULF OF MEXICO WILL HELP PRODUCE THE RAIN TODAY. PRECIPITATION SHOULD TAPER OFF FROM WEST TO EAST BY LATE THIS AFTERNOON AS THE UPPER FLOW BECOMES MORE PROGRESSIVE WHEN THE TROUGH LIFTS OUT. TEMPERATURES WILL STAY FAIRLY STEADY TODAY GIVEN THE LOW PRESSURE TRAJECTORY AND SLIGHT COOL AIR ADVECTION. EXPECT TEMPERATURES TO REMAIN ON THE COOL SIDE THE NEXT FEW DAYS AS SURFACE HIGH SETTLES OVER THE REGION. DRY CONDITIONS WILL PREVAIL THURSDAY UNDER THIS HIGH PRESSURE WITH TEMPERATURES STILL COOL. ON FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS MAINLY IN THE NORTHEAST AS A WEAK SHORTWAVE MOVES THROUGH THE NORTHWEST FLOW. MORE DETAILS ON THIS BELOW. ADOLPHSON MEDIUM RANGE (FRI-TUE)... CLIPPER SYSTEM WILL BE SLIDING ACROSS NORTHERN AND EASTERN MISSOURI BY FRIDAY MORNING SENDING A REINFORCING SHOT OF COOLER AIR ACROSS THE REGION. HAVE KEPT A DRY FORECAST GOING WITH THE FRONTAL PASSAGE AS BUFR FORECAST SOUNDINGS INDICATING A RATHER DRY PROFILE WITH ANY MOISTURE REMAINING FAIRLY SHALLOW. IN ADDITION...THE SYSTEM DOESNT APPEAR TO STRENGTHEN UNTIL IT REACHES THE OHIO VALLEY AS 100+ KT H25 JET DIVES SOUTH AROUND THE WESTERN PERIPHERY OF THE TROUGH AXIS. BROAD SFC RIDGING WILL SETTLE SOUTH ACROSS THE REGION FOR THE WEEKEND ALLOWING AUTUMN TEMPERATURES TO PERSIST. DROPPED OVERNIGHT LOWS INTO THE UPPER 30S ACROSS MANY LOCATIONS FOR SATURDAY MORNING WITH SFC HIGH PRESSURE OVERHEAD MAXIMIZING RADIATIONAL COOLING. OTHERWISE...EXPECTING SLIGHTLY BELOW SEASONAL TEMPS THROUGH THE FIRST HALF OF THE WEEKEND WITH A BRIEF WARM UP FOR THE LATTER HALF. ANOTHER FAST MOVING FRONT LOOKS TO SWING THROUGH THE AREA BY SUNDAY NIGHT INTO MONDAY AS ANOTHER CLIPPER TYPE SYSTEM PUSHES ACROSS THE GREAT LAKES. KEPT GOING SLIGHT CHC POPS FOR NOW...ALTHOUGH NOT OVERLY KEEN ON PRECIP WITH STRONGER FORCING REMAINING WELL REMOVED ALONG WITH A FAIRLY DRY AIR MASS ALREADY IN PLACE. MODELS THEN DIVERGE INTO NEXT WEEK WITH VARYING SOLUTIONS. WILL KEEP A DRY FORECAST GOING FOR MONDAY AND TUESDAY UNTIL MORE CONFIDENCE IS REALIZED. DEROCHE && .AVIATION... FOR THE 18Z TAFS...RAIN WILL EXIT THE TERMINALS VERY EARLY THIS AFTN AS THE UPPER LEVEL TROUGH PASSES TO THE EAST. MVFR CIGS CONTINUE TO BE NOTED IN ERN KS/WRN MO...BUT AS DRIER AIR FILTERS SOUTHEAST AND LOW LEVEL SUBSIDENCE INCREASES...MVFR CLOUD DECK WL STEADILY ERODE FM THE NW WITH VFR CONDITIONS RETURNING AROUND 21-22Z THIS AFTN. DRIER AIR WILL CONTINUE TO ADVECT SE TNGT WITH THE DRIER AIR MASS AND NW WINDS AT 5 TO 10 KNOTS PRECLUDING ANY DEVELOPMENT OF FOG. OTHERWISE...VFR TNGT. THE ONLY EXCEPT MAY BE TOWARD DAYBREAK AT KSTJ AS WINDS MAY DECOUPLE...ALLOWING FOR THE POTENTIAL DEVELOPMENT OF STEAM FOG. WL NOT INTRODUCE AT THIS TIME DUE TO LACK OF CONFIDENCE. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Oct 15, 12:58 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT WED OCT 15 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT WED OCT 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
Nearby
Frost Advisories in Missouri, 2008Frost Advisories in Kansas, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.